MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH STONE CONE NITINOL UROLOGICAL RETRIEVAL COIL; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC - MARLBOROUGH STONE CONE NITINOL UROLOGICAL RETRIEVAL COIL; DISLODGER, STONE, FLEXIBLE
Model Number M0063903100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a stone cone nitinol urological retrieval coil was used during a ureteroscopy (urs) procedure performed on (b)(6) 2016.According to the complainant, during the procedure, the device broke inside the patient.The detached part was successfully retrieved using endoscopic forceps.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be well.
 
Additional Manufacturer Narrative
A visual analysis of the returned device revealed that the distal stop and distal end of the coil is detached and was not returned.Additionally, a burn mark was noted on the blue green shrink indicating that the device was scorched.The device shows evidence of scorching, which is most likely caused by the lithotripsy procedure.Therefore, the root cause of this complaint is caused by other device.The device history record (dhr) review found the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.A labeling review was performed and no anomaly was found.
 
Event or Problem Description

Brand Name
STONE CONE NITINOL UROLOGICAL RETRIEVAL COIL
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key6123604
Report Number3005099803-2016-03613
Device Sequence Number627110
Product Code FGO
UDI-Device Identifier08714729430209
UDI-Public(01)08714729430209(17)20161031(10)B80619
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model NumberM0063903100
Device Catalogue Number390-310
Device Lot NumberB80619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/23/2016
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR